Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 412, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 24, 2007, 4:55 PM CDT for Brewster County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2007, 4:55 PM CDT (21:55 UTC)
- Expired
- Jun 24, 2007, 6:00 PM CDT
- In force
- 65 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Brewster County, TX
The radar
The Midland/Odessa radar (KMAF), 219 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.9 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 443 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 242156 SVRMAF TXC043-242300- /O.NEW.KMAF.SV.W.0412.070624T2155Z-070624T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 455 PM CDT SUN JUN 24 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL BREWSTER COUNTY IN SOUTHWEST TEXAS... * UNTIL 600 PM CDT * AT 451 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER NORTHEASTERN BREWSTER COUNTY...OR 25 MILES EAST OF MARATHON... MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... NORTHEASTERN BREWSTER COUNTY... EASTERN BREWSTER COUNTY... HIGHWAY 90 BETWEEN MILE MARKER 266 AND 270 DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. LAT...LON 2993 10243 2979 10276 3022 10295 3024 10282 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:49 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 24, 2:49 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 249 PM CDT SUN JUN 24 2007 .DISCUSSION... A RATHER BENIGN LOOKING UPPER LEVEL PATTERN MAY AGAIN YIELD ANOTHER ROUND OF INTERESTING WEATHER THIS AFTERNOON AND EVENING. MORNING UPPER AIR MAPS SHOW A MID-LEVEL RIDGE AXIS ACROSS THE DESERT SOUTHWEST INTO THE CENTRAL ROCKIES...WITH A MID-LEVEL LOW OVER NORTHWEST TX WITH ATTENDANT TROUGH AXIS ACROSS WEST TEXAS. SURFACE FEATURES INCLUDE A WEAK LOW OVER THE LOWER TRANS PECOS REGION WITH A TROUGH OVER THE WESTERN LOW ROLLING PLAINS AND SOUTH PLAINS. CONCERNS TONIGHT WILL INCLUDE THE POSSIBILITY OF ANOTHER ORGANIZED ROUND OF CONVECTION AFFECTING WEST TEXAS AND SOUTHEASTERN NEW MEXICO. MODELS SUGGEST ANOTHER SERIES OF VORTICITY MAXIMA WILL MOVE ACROSS THE REGION. MID-LEVEL LAPSE RATES REMAIN FAVORABLE ACROSS THE HIGHER TERRAIN AND ADJACENT PLAINS WITH VALUES NEAR 8C/KM. 0-6KM SHEAR WILL REMAIN RATHER WEAK...SO DISCRETE SUPERCELL STORMS ARE NOT FAVORED. INSTEAD...ANOTHER MCS IS POSSIBLE TONIGHT AS STORMS CONTINUE TO DEVELOP OVER THE MOUNTAINS OF NEW MEXICO...THEN MOVE SOUTHWARD INTO WEST TEXAS AND SOUTHEASTERN NEW MEXICO. ANOTHER LOW-LEVEL JET IS ADVERTISED AND THIS WILL HELP SUSTAIN ANY MCS THAT DEVELOPS. THE PRIMARY CONCERN WITH AN ORGANIZED MCS WILL BE DAMAGING WINDS...ESPECIALLY GIVEN THE DRY SLOT NOTED ON WATER VAPOR IMAGERY THAT IS IN PLACE ACROSS THE PLAINS OF EASTERN NEW MEXICO. MARGINALLY SEVERE HAIL IS ALSO POSSIBLE...BUT GIVEN MORNING FREEZING LEVEL AND WET BULB LEVELS NEAR 14K MSL...LARGE HAIL REPORTS ARE NOT EXPECTED. WE HAVE MENTIONED THE POSSIBILITY OF SEVERE WEATHER IN THE LATEST HAZARDOUS WEATHER OUTLOOK. WEAKNESS IN RIDGE EXTENDS FROM INDIANA SOUTHEASTWARD TO THE MIDLAND CWA AND REMAINS ACROSS THIS AREA THROUGH THE END OF THE WEEK. A PLETHORA OF SHORTWAVES WILL MOVE SOUTH AROUND THIS WEAKNESS THROUGHOUT THE WEEK BRINGING A CHANCE OF PRECIPITATION IN SOME PORTION OF THE CWA MOST DAYS. BY THE END OF THE WEEK THE RIDGE BUILDS BACK IN OVER THE AREA. ISOLATED SHOWERS AND THUNDERSTORMS ACROSS THE MOUNTAINS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO AND THE ADJACENT PLAINS WILL BE POSSIBLE MONDAY AFTERNOON AND EVENING. A 20-30KT LLJ...SBCAPES BETWEEN 1000-1500J/KG...AND MID LEVEL LAPSE RATES AROUND 8 DEG/KM... MAY ALLOW ONE OR TWO OF THESE STORMS TO STRENGTHEN TO NEAR SEVERE CRITERIA. ATTP...IT LOOKS LIKE THE BEST DAYS FOR PRECIPITATION FOR MOST OF THE AREA WILL BE WEDNESDAY AND THURSDAY. A SURFACE TROUGH DEVELOPS ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO WEDNESDAY AS SEVERAL STRONG SHORTWAVES MOVE ACROSS THE REGION. BECAUSE ONLY MODERATE INSTABILITY IS PROGGED FOR WEDNESDAY AND PROGGED PWAT VALUES 150 PERCENT OF NORMAL ARE IN PLACE...BELIEVE THE THREAT WITH THESE STORMS TO BE MORE ALONG THE LINES OF HEAVY RAIN AND FLASH FLOODING. BY THURSDAY...PWAT VALUES INCREASE TO 150 TO 200 PERCENT OF NORMAL INCREASING THE POTENTIAL FOR HEAVY RAIN AND THUS...FLASH FLOODING. RAIN AND CLOUD COVER WILL LIMIT TEMPERATURES SOMEWHAT THESE DAYS AS WELL. FRIDAY AND SATURDAY...JUST A FEW VERY WEAK SHORTWAVES GO THROUGH THE AREA...WITH NO ASSOCIATED MID AND UPPER LEVEL LIFT TO SPEAK OF. THINK THAT DESPITE THE ABUNDANCE OF MOISTURE STILL IN PLACE...THESE WILL BE OUR DRIEST DAYS. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 71 92 69 89 / 20 20 20 10 CARLSBAD NM 67 98 65 100 / 40 20 20 20 DRYDEN TX 71 93 70 91 / 20 20 20 20 FORT STOCKTON TX 70 93 70 94 / 30 20 20 10 GUADALUPE PASS TX 66 92 67 100 / 40 30 30 20 HOBBS NM 67 96 67 97 / 30 20 20 10 MARFA TX 60 90 58 93 / 40 20 20 20 MIDLAND INTL AIRPORT TX 69 92 69 91 / 30 20 20 10 ODESSA TX 69 92 70 93 / 30 20 20 10 WINK TX 72 98 72 100 / 30 20 20 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 06/74
Hazardous weather outlook, Jun 24, 2:34 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 234 PM CDT SUN JUN 24 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-251945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 234 PM CDT SUN JUN 24 2007 /134 PM MDT SUN JUN 24 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO AGAIN THIS AFTERNOON...AND PERSIST THROUGH TONIGHT. A FEW OF THE STORMS COULD BECOME SEVERE. THE MAIN HAZARD WILL BE STRONG AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. STORMS COULD ALSO PRODUCE PENNY TO NICKEL SIZE HAIL...VERY HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. HEAVY RAINS MAY CAUSE MINOR FLOODING OF LOW LYING AND NORMALLY FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG AND DAMAGING WINDS...HAIL...LOCALLY HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING THROUGH MUCH OF THE UPCOMING WEEK. THROUGH TUESDAY...THUNDERSTORM ACTIVITY IS EXPECTED TO OCCUR MAINLY ACROSS THE HIGHER TERRAIN. WEDNESDAY AND THURSDAY...THE CHANCE OF THUNDERSTORMS WILL INCREASE OVER THE WESTERN LOW ROLLING PLAINS...THE PERMIAN BASIN...THE LOWER TRANS PECOS...AND THE BIG BEND REGION. THE MAIN HAZARDS WITH THESE STORMS WILL BE VERY HEAVY RAINFALL AND LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTER GROUPS SHOULD CONTINUE TO MONITOR WEATHER CONDITIONS AND BE PREPARED TO TAKE ACTION SHOULD SEVERE WEATHER THREATEN. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 10:18 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis | 45 min |
| Jun 23, 10:39 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 66 min |
| Jun 23, 11:39 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Dawson, Gaines, Martin | 66 min |
| Jun 24, 12:27 AM CDT | Severe Thunderstorm Warning | MAF | Ector, Midland | 63 min |
| Jun 24, 6:11 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 64 min |
| Jun 24, 6:54 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 66 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.